MAUDE Adverse Event Report: ETHICON INC. GYNECARE GYNEMSH PS 4INX6IN; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC

ETHICON INC. GYNECARE GYNEMSH PS 4INX6IN; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Catalog Number GPSL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erythema (1840); Incontinence (1928); Unspecified Infection (1930)
Date of Event 07/30/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: please provide the patient's demographic information including gender, weight, bmi at the time of index procedure: female.Weight: 216lbs.Bmi: 36.5.The diagnosis and indication for the index surgical procedure? uterovaginal prolapse: stage 3.Were any concomitant procedures performed? procedures performed: supracervical hysterectomy, left salpingo-oophorectomy, laparoscopic sacral colpopexy, cystoscopy.Other relevant patient history/concomitant medications? please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Per patient epic message to nurses, "also, my three other incisions have healed and now i have redness around the belly button area, about 1/4 inch." were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? no.Infection at surgical site.Did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? diflucan after being seen by provider on (b)(6) 2013.Please describe any medical intervention performed including medication name and results.Diflucan 100mg - one time dose.What is the physician¿s opinion as to the etiology of or contributing factors to this event? per note: incisions are intact, healing appropriately.Candida at umbilical incision what is the patient's current status? resolved.Product code and lot number? gpsl.Lot: eme853.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.
 
Event or Problem Description
It was reported that a patient underwent a supracervical hysterectomy, left salpingo-oophorectomy, laparoscopic sacral colpopexy and cystoscopy on (b)(6) 2013 and mesh was implanted.On (b)(6) 2013, mild candida infection was noted.The patient received a one time dose of diflucan 100mg and the event was resolved as of (b)(6) 2013.This was reported as having a causal relationship with the study device and study procedure.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information received: other than her prolapse, there was no other relevant patient history at that time and she was only using vaginal estrogen which is not a medication that you require to be listed.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Updated information received: adverse event term: candida infection severity value "mild" has been changed to "moderate.".
 
Additional Manufacturer Narrative
Product complaint: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected d3 manufacturer email.Additional h6 health effect - clinical code.Updated information received: updated.Log line: 1; drug therapy value "yes" has been changed to "no".Intervention/treatment (check 'none' or all that apply) none value "no" has been changed to "yes".Adverse event term value has been changed to "sui".Severity value "moderate" has been changed to "mild".New.Log line: 2.Adverse event term: candida infection at umbilical site.Start date: (b)(6) 2013.Date of surgery: (b)(6) 2013.End date: 20 aug 2013.Severity: mild.Relationship to study device: not related.Relationship to primary study procedure: causal relationship.If the event is marked as being related to the procedure, indicate which procedure the event is related to: index.Intervention/treatment (check 'none' or all that apply) none: no.Drug therapy: yes.Outcome: recovered/resolved without sequelae.

Brand Name
GYNECARE GYNEMSH PS 4INX6IN
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18015156
Report Number2210968-2023-08227
Device Sequence Number17802917
Product Code OTO
UDI-Device Identifier10705031037731
UDI-Public10705031037731
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K013718
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Catalogue NumberGPSL
Device Lot NumberEME853
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/27/2023
03/11/2025
06/10/2026
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date10/31/2023
03/26/2025
06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient SexFemale
Patient Weight98 KG